Alert archive / South Carolina / Special Weather Statements in 2016

Special Weather Statement, NWS Wilmington, NC

July 10, 2016Williamsburg County, South Carolina

NWS Wilmington, NC issued this special weather statement at Jul 10, 2016, 4:21 PM EDT for Williamsburg County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2016, 4:21 PM EDT (20:21 UTC)
Expired
Jul 10, 2016, 5:00 PM EDT
In force
39 min
Issued by
NWS Wilmington, NC

County Williamsburg County, SC

The radar

The Columbia radar (KCAE), 111 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

593 
WWUS82 KILM 102021
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EDT SUN JUL 10 2016
 
SCZ032-039-102100-
FLORENCE SC-WILLIAMSBURG SC-
421 PM EDT SUN JUL 10 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN FLORENCE AND
NORTHWESTERN WILLIAMSBURG COUNTIES UNTIL 500 PM EDT...

AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF HEBRON...OR 11 MILES NORTHEAST OF MANNING...MOVING
EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE CITY...KINGSTREE...HEBRON...CADES...OLANTA...
CENTRAL CROSSROADS AND LAKE CITY COMMUNITY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3370 7999 3372 7997 3377 7999 3381 7994
      3382 7991 3389 7987 3388 7994 3395 7997
      3401 7984 3372 7965 3359 8005
TIME...MOT...LOC 2021Z 250DEG 12KT 3376 8003 

$$

III

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:07 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 10, 3:07 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
307 PM EDT SUN JUL 10 2016

.SYNOPSIS...
A weak cold front will drop into the area today, bringing
slightly lower humidity before returning north on Monday. Bermuda
high pressure will build westward through mid-week, bringing near
to slightly above normal daytime temperatures, along with a few
afternoon showers and thunderstorms.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 3 PM Sunday...Latest obs show the cold front has stalled
over our area just south of a line from ILM-CPC-MAO-FLO. It is
actually showing signs of lifting slowly back north, which is as
expected. A consensus of guidance lifts the front back north this
afternoon and evening, with a warm and moist southerly flow re-
asserting itself as high pressure builds back in from the south.

A juicy and moderately unstable airmass developing this afternoon
will lead to another round of convection with the initial focus
being near the retreating front and the sea breeze front. High-res
guidance begins to fire off convection right around 20Z with
activity continuing into the evening hours. SPC once again has us in
a Marginal risk area for severe weather, with the primary threat
being from damaging winds.

Overnight lows will be a bit above normal, with mid 70s most places.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
As of 3 PM Sunday...The western extension of the Bermuda high will
keep up a warm and moist south to southwesterly flow over the
eastern Carolinas through the period. A moderately unstable column
will develop over the area, leading to primarily diurnal convection
with the good chance for thunderstorms for both Monday and Tuesday.
Temperatures will be seasonal or just above on both days, with highs
in the lower 90s and lows in the mid 70s. However, temperatures near
the coast may not make it out of the 80s.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 3 PM Sunday...Bermuda High and Piedmont trough will be the
main surface features through the period. The pattern aloft will
consist of weak ridging at the start of the period which is then
suppressed by passage of shortwaves late in the week. Lack of strong
ridge aloft and abundance of deep moisture, precipitable water
values remain near 2 inches through the period, will generate
diurnal convection each day. Best precip chances occur later in the
period as the weak 5h ridge breaks down. Precip chances will remain
in the 30% to 50% range, highest over the weekend. Temperatures will
be near to slightly above climo through the period but dewpoints
flirting with mid 70s will result in afternoon heat index values
close to heat advisory criteria.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
As of 18Z...Terminals are VFR and VFR is expected to continue
through the TAF valid period except in showers and thunderstorms.

With front stalled in the area winds fairly light and with lots of
variability. As front tends to pull back northward a more southerly
flow will become established. Storms to break out and affect SC
terminals but any lowered flight category should be very short
lived. Farther north storms to be isolated in coverage during the
evening and possibly overnight before redeveloping along the front
tomorrow morning...possibly near ILM and/or LBT.

EXTENDED OUTLOOK...Localized MVFR in ISOLD/SCT thunderstorms each
day between 17z-01Z, otherwise expect VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 3 PM Sunday...A weak cold front extending from east to west
across our NC waters just south of Cape Fear will push back north
later this afternoon and evening, allowing high pressure to regain
control over the area. Winds will swing to the SW this evening at
10 to 15 kts except for our southern- most waters where winds will
pick up to 15 to 20 kts after midnight. Seas will range around 3
ft through the period. There is a chance for thunderstorms over
the waters overnight.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 3 PM Sunday...High pressure over the western Atlantic will
keep winds from the SW at 10 to 15 kts through the period, with
seas of 2 or 3 ft. No advisories expected during the short term.
However, there will be a chance for thunderstorms each day,
particularly in the afternoon and evening.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 3 PM Sunday...Combination of Bermuda High and Piedmont
trough will continue southwest flow through the period. Speeds
will be in the 10 to 15 kt range with highest values later in the
period as the trough strengthens and the gradient becomes more
defined. Seas 2 to 3 ft at the start of the period will build to 2
to 4 ft Thu and Fri.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

NEAR TERM...REK
SHORT TERM...REK
LONG TERM...III
AVIATION...MBB
Hazardous weather outlook, Jul 10, 3:00 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
300 PM EDT SUN JUL 10 2016

NCZ087-096-SCZ017-024-111900-
ROBESON-BLADEN-MARLBORO-DILLON-
300 PM EDT SUN JUL 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-111900-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
300 PM EDT SUN JUL 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-105>110-SCZ023-032-033-039-053>056-111900-
COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-DARLINGTON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
300 PM EDT SUN JUL 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 10, 4:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
414 PM EDT SUN JUL 10 2016

SCZ039-102100-
WILLIAMSBURG SC-
414 PM EDT SUN JUL 10 2016

...SPECIAL WEATHER STATEMENT FOR CENTRAL WILLIAMSBURG COUNTY UNTIL
500 PM EDT...

AT 414 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SALTERS...OR 10 MILES SOUTH OF KINGSTREE...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SALTERS...GOURDIN...TRIO AND LANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3346 7989 3357 7994 3371 7967 3350 7955
TIME...MOT...LOC 2014Z 252DEG 14KT 3353 7983

III
Special weather statement, Jul 10, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EDT SUN JUL 10 2016

SCZ032-039-102100-
FLORENCE SC-WILLIAMSBURG SC-
421 PM EDT SUN JUL 10 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN FLORENCE AND
NORTHWESTERN WILLIAMSBURG COUNTIES UNTIL 500 PM EDT...

AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF HEBRON...OR 11 MILES NORTHEAST OF MANNING...MOVING
EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE CITY...KINGSTREE...HEBRON...CADES...OLANTA...
CENTRAL CROSSROADS AND LAKE CITY COMMUNITY HOSPITAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3370 7999 3372 7997 3377 7999 3381 7994
      3382 7991 3389 7987 3388 7994 3395 7997
      3401 7984 3372 7965 3359 8005
TIME...MOT...LOC 2021Z 250DEG 12KT 3376 8003

III

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:53 PM EDTSpecial Weather StatementILMColumbus52 min
Jul 10, 7:21 PM EDTSpecial Marine WarningILM39 min
Jul 10, 7:28 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus32 min
Jul 10, 7:38 PM EDTSpecial Weather StatementILMBrunswick37 min
Jul 10, 7:59 PM EDTSpecial Marine WarningILM61 min
Jul 10, 4:14 PM EDTSpecial Weather StatementILMWilliamsburg46 min
Jul 10, 4:16 PM EDTSevere Thunderstorm WarningILMWilliamsburg59 min
Jul 10, 4:27 PM EDTSevere Thunderstorm WarningILMWilliamsburg19 min
Jul 10, 4:56 PM EDTSevere Thunderstorm WarningILMFlorence, Williamsburg48 min
Jul 10, 5:13 PM EDTSpecial Weather StatementILMWilliamsburg47 min
Jul 10, 5:17 PM EDTSpecial Weather StatementILMGeorgetown43 min
Jul 10, 5:31 PM EDTSpecial Weather StatementILMMarion44 min
Jul 10, 5:56 PM EDTSpecial Weather StatementILMGeorgetown49 min
Jul 10, 6:31 PM EDTSpecial Weather StatementILMHorry44 min
Jul 10, 6:42 PM EDTSpecial Weather StatementILMHorry33 min
Jul 10, 7:19 PM EDTSevere Thunderstorm WarningILMHorry26 min
Jul 10, 7:33 PM EDTSpecial Weather StatementILMGeorgetown57 min

Nearby

Special Weather Statements in South Carolina, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.